Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Erythrodermic psoriasis, anemia. Using Samdimmun Neoral. Can you make a specific diagnosis?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hi! i'm a female patient who have entire body erythrodermic psoriasis (it's what they say by biopsy) since 7 years old. now i'm 17. I also have anemia.we tried everything but my skin didn't respond to anything. i've been using immunosupressive (Sandimmun Neoral) for last 4 years. it helps a little bit but my skin condition is same. recently i thought maybe my psoriasis is symptom of another disease (like something immun or genetic?). Just yesterday I tested my "biotinidase" enyzym,it was normal. Can you make any diagnosis suspectively? Is there any test i must do? Help please...
Posted Mon, 1 Oct 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 59 minutes later
HI dear,

Thanks for writing in.

Sandimmun contains cyclosporine an immunomodulator.Its helpful in psoriasis.

First thing I would like to know is your diagnosis confirmed ?

Psoriasis can start in childhood and can sometimes become erythrodermic .

But erythrodermic psoriasis lasting so long is very unusual.

What I suggest is you please upload a few pictures of you in close up.Which will help in diagnosis.

Also there are other conditions like ichtyosiform erythroderma which start in childhood and continue into adulthood.

Please let me what drugs you have used till now?

Methotrexate and retinoids work wonder in psoriasis. have you tried them?

Also narrow band phototherapy is very useful in psoriasis.

If possible you can get a repeat skin biopsy and get it reviewed from a histopathologist.A proper diagnosis is must before going for treatment.

Awaiting your response.


Above answer was peer-reviewed by
Follow-up: Erythrodermic psoriasis, anemia. Using Samdimmun Neoral. Can you make a specific diagnosis? 27 minutes later
Firstly, thanks for reply.

I got this disease at 7 years old,suddenly. when i wake up in morning my whole body was flaky and streched. I couldn't even move.My parents took me to the hospital. But before this i only had inside of my hand palms and fingers which looked like eczema or patch psoriasis.

1 or 2 years ago they took biopsy again and said Psoriasis as diagnosis. My whole body is dry,flaky and has erythema. Daily flakes are falling down. My skin is very sensitive and thin. When i have infection or any kind of illness like flu..etc my skin is changing, it's getting worse. Also there's nail disorder looks like fungal but not. Also dry and red eyelids.

Yes,except UVB and Retinoids i tried any kind of drug medication. Including Methotrexate,Neutigason,TNF Blockers (Enbrel,Humira). Nothing worked. I even took IVIG treatment. nothing.

I'll upload pics to my New Reports.


Answered by Dr. Sudarshan 9 hours later
Hi dear,

thanks for details Ive gone through your query.

pictures look like you have psoriatic erythroderma only.

Now you can discuss the option of NB UVB , PUVA therapy and acetretin for your treatment.
Also azathioprine is also a immunomodulator drug useful in psoriasis.

Also have you heard of balneotherapy or thalassotherapy.
Dead sea is a place in Mediterranean with high salt content and known to help psoriatics.

Also maintenance of warm with essential fatty acids, omega 3 and 6 fatty acids XXXXXXX fish and antioxidants will help.
Avoid bakery products, high caloric synthetic refined foods.

hope this helps.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor